Arkansas, 2016

Flood in Arkansas, January 24 to 25, 2016

January 24 to 25, 2016 · NWS LZK · 1 event in 1 county or zone

Heavy rains brought the Ouachita River at Camden back above flood stage for just one day.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Heavy rains brought the Ouachita River at Camden back above flood stage for just one day.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jan 23, 5:25 PM CST, 6 hours 35 minutes earlier.

Area forecast discussion, Jan 23, 5:25 PM CST, 6 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
525 PM CST SAT JAN 23 2016

.AVIATION...
VFR CONDITIONS WILL PREVAIL. HIGH CLOUDS WILL STREAM ACROSS THE
STATE. LIGHT NORTHEAST/EAST WINDS WILL BECOME SOUTHEAST AFTER
SUNRISE. MAY HAVE SOME STRONGER GUSTS ACROSS THE NORTHERN SITES
DURING THE AFTERNOON HOURS.
&&

.PREV DISCUSSION... /ISSUED 159 PM CST SAT JAN 23 2016/

SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT

AS THE UPPER LOW MOVES NORTHEAST ALONG THE EAST COAST TONIGHT AN
UPPER RIDGE WILL BUILD OVER THE PLAINS. THE UPPER RIDGE WILL MOVE
INTO THE EASTERN U.S. BY SUNDAY NIGHT AS ANOTHER UPPER TROUGH
DROPS SOUTH OUT OF CANADA.

WITH SURFACE HIGH PRESSURE OVER ARKANSAS...THE SHORT TERM WILL
REMAIN DRY. THE HIGH MOVES EAST OF THE STATE ON SUNDAY. LOWS
TONIGHT WILL BE IN THE 20S. HIGHS SUNDAY WILL BE WARMER IN THE
LOWER 40S TO MID 50S.

LONG TERM...MONDAY THROUGH SATURDAY
A PROGRESSIVE...LONG WAVE TROUGH WILL DEVELOP AND MOVE THROUGH THE
MID SOUTH EARLY IN THIS PERIOD. SCATTERED LIGHT PRECIPITATION IS
EXPECTED...AND FORECAST SOUNDINGS SUGGEST ALL PRECIPITATION WILL BE
THAT OF LIQUID PHASE.  UPPER FLOW ACROSS THE U.S. IS THEN EXPECTED
TO BECOME MORE ZONAL BY THE END OF THE PERIOD...WITH DRY
CONDITIONS...AND NEAR NORMAL TEMPERATURES TO PREVAIL.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...58
Hazardous weather outlook, Jan 23, 6:50 PM CST, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
650 PM CST SAT JAN 23 2016

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241100-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
650 PM CST SAT JAN 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

TEMPERATURES ROSE ABOVE FREEZING THIS AFTERNOON...ALLOWING MELTING
OF SNOW IN LOCATIONS WHERE WINTER PRECIPITATION WAS RECEIVED. AFTER
SUNSET...TEMPERATURES WILL FALL QUICKLY BACK BELOW FREEZING...WITH
ANY MOISTURE LEFT ON THE ROADWAYS REFREEZING. ROADS WILL BECOME
HAZARDOUS DUE TO THE BLACK ICE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE THREAT FOR HAZARDOUS WEATHER WILL REMAIN LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

62/44/55/58

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Ouachita

When
January 24, 12:00 AM CST to January 25, 9:48 PM CST
Where
Ouachita County, 1.39 mi NNE of Camden to 1.27 mi NNE of Camden
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
33.597, -92.817

Heavy rain brought the Ouachita River at Camden above flood stage on January 24th then went below flood stage on the 25th.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2016Every state in 2016This day in weather historyWarnings in Arkansas, January 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 616441.